MAUDE Adverse Event Report: CLEARCORRECT CLEARCORRECT; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT CLEARCORRECT; CLEAR PLASTIC ORTHODONTIC ALIGNER
Model Number Aligner (Multi-layer)
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clearcorrect's customer (b)(6) received an email from their support team member stating: "we are reaching out to you in regards to one of our patients , also a influencer we are currently treating.He was wearing his aligners for 2 days with no symptoms or reactions but on day 3 after he removed the aligner to eat, he then added the chewies and afterwards put back the aligner again.Within a short period of time after putting the aligners in again his gum started swelling, he expresses it as if the aligner cut into his gum and that the pain was severe.He also started to feel tingling in the throat and the tongue.Short after he passed out and the ambulance had to come.In the hospital, the doctors told him he had a allergic reaction but to what they did not know.We told (b)(6) to stop wearing the aligners and chewies and wait for further instructions.(b)(6) from (b)(6) reach out to clearcorrect and a meeting was conducted on (b)(6) 2022.The following additional information was collected: (b)(6) patient is located in (b)(6).The patient wore step 1 upper and lower aligner for 5 days prior to the event with no issues.On the day of the event, the patient had eaten pasta and then place the aligners back on.The patient also used the chews supplied by (b)(6) for the first time when place the aligners back on.Patient then experience pain in their molars, swelling in their gums, and soreness in their throat.The patient fainted and the ambulance was called.The patient was not tested for allergies to the aligner or the chews by the medical personnel that attend them.The patient was given all given allergy meds and the symptom subsided.Patient mentioned that they only have an allergy to pollen and the pasta was not a new addition to their diet.(b)(6) is attempting collect additional information regarding cleaning of aligners and teeth after eating and prior to putting the aligners back on.Clearcorrect patient identification number was received july 28, 2022.
 
Additional Manufacturer Narrative
Clearcorrect findings: a review of the upper and lower digital scans received on june 10, 2022 shows the patient has gum recession that was not requested to be blocked out.Additionally, there are areas on both arches that did not capture enough gingival margin in the scans resulting in the spline line being lowered.Both of which can contribute to higher retention in the aligners and can lead to flaring at the trim line and excess pressure to the gums.Clinical evaluation: the report indicates that the patient had worn the aligner for two days prior to the incident without issue.The problems arose a short period of time after eating on the third day.The chronology seems to support a food-related allergic reaction.The swelling of the gums would cause discomfort around the aligner margins and may explain why the patient felt that the aligners were cutting into the gums.However, no additional medical information is provided to support or deny any cause and effect.It is suggested that the incident be reviewed again following additional information.

Brand Name
CLEARCORRECT
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer (Section G)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer Contact
raquel brown
21 cypress blvd
round rock, TX 78665
8883313233
MDR Report Key15294015
Report Number3007130440-2022-00005
Device Sequence Number19519892
Product Code NXC
UDI-Device IdentifierD865REF00031
UDI-Public+D865REF00031/$$52335411093711/16D20220621/S22195172+D865REF00031/$$52335411093703/16D20220621
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAligner (Multi-layer)
Device Catalogue NumberREF-03
Device Lot Number3091819
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age29 YR
Patient SexMale